HIGH QUALITY SCIENTIFIC CONTENT,  ONLINE OPEN ACCESS,  GLOBAL SCIENTIFIC AUDIENCE,  COST EFFECTIVE, ANY ONE CAN DOWNLOAD REPRINTS 
Spreading knowledge

Google Scholar

Google Scholar

Archives

Back 

DRUG INDUCED GINGIVAL HYPERPLASIA: AN UPDATED REVIEW. Kumar A , Kumar V, Singh J, Dutta S

DRUG INDUCED GINGIVAL HYPERPLASIA: AN UPDATED REVIEW.

Kumar A , Kumar V, Singh J, Dutta S

International Journal of Pharmacology & Toxicology Science 2011; 1: 34-42

Abstract

Background: Drug induced gingival hyperplasia remains a serious aesthetic problem both for patient and periodontologist. Current management involves repeated periodontal surgery, plaque control and maintenance of good oral hygiene. Unfortunately not all patients respond to this treatment and recurrences can occur even after surgery.
Aims: To review the prevalence, etiology, pathogenesis, risk factors, prevention and management of drug induced gingival overgrowth (GO).
Methods/Data source: Primary literature and review articles were obtained via MEDLINE, PUBMED and HINARI search using keywords gingival hyperplasia, phenytoin, calcium channel blockers (CCBs), nifedipine and cyclosporine.
Results: Studies and review articles related to drug induced GO after long term use were reviewed.
Conclusion: Drug induced GO is a serious aesthetic and psychologically disturbing side effect of some particular class of drugs. Therefore, physician and dentist should be well aware to such drugs or they should prescribe alternative drug regimens having minimal or free form this unwanted side effect of drug.

Key words: Cyclosporine, Gingival hyperplasia, Nifedipine, Phenytoin
Attachments:
Time to create page: 0.15 seconds


Copyright © All rights reserved Science Instinct Publications sciipub.com